Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Charleston, SC

January 30, 2013Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jan 30, 2013, 10:57 PM EST for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 10:57 PM EST (03:57 UTC)
Expired
Jan 31, 2013, 12:00 AM EST
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 11:07 PM ESTTSTM WND DMG3 Ene Wadmalaw Island, SCONE TREE DOWN ALONG THE INTERSECTION OF MAYBANK HIGHWAY BEARS BLUFF ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 8:56 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS52 KCHS 310357
SVRCHS
SCC015-019-035-310500-
/O.NEW.KCHS.SV.W.0005.130131T0357Z-130131T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1057 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL MIDNIGHT EST

* AT 1056 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTHERN LAKE
  MOULTRIE TO EDISTO ISLAND...MOVING EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RAVENEL...CHARLESTON...SOUTHERN LAKE MOULTRIE...MOUNT PLEASANT...
  SAINT STEPHEN...WADMALAW ISLAND...ROCKVILLE...SEABROOK ISLAND...
  WEST ASHLEY...NORTH CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3275 7986 3268 7988 3260 7999
      3252 8035 3249 8033 3255 8042 3351 8001
      3344 7987 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 0356Z 270DEG 35KT 3343 7998 3253 8034

$$

JAQ
2 follow-up statements
516 
WWUS52 KCHS 310418
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 PM EST WED JAN 30 2013

SCC035-310426-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-130131T0500Z/
DORCHESTER SC-
1118 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED 
OUT OF DORCHESTER COUNTY. THUS...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED. 

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3275 7986 3268 7988 3260 7999
      3260 8000 3255 8022 3341 7984 3332 7974
      3324 7948 3314 7926
TIME...MOT...LOC 0416Z 270DEG 35KT 3343 7974 3253 8011

$$

SCC015-019-310500-
/O.CON.KCHS.SV.W.0005.000000T0000Z-130131T0500Z/
CHARLESTON SC-BERKELEY SC-
1118 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR EASTERN BERKELEY AND EASTERN CHARLESTON COUNTIES...

AT 1116 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALVIN TO SEABROOK ISLAND...MOVING EAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...CAPE ROMAIN...DANIEL ISLAND...DOWNTOWN CHARLESTON...FOLLY 
BEACH...HUGER...ISLE OF PALMS...JAMES ISLAND...KIAWAH ISLAND...
MCCLELLANVILLE...MOUNT PLEASANT AND WEST ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 MPH OR GREATER AND HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3275 7986 3268 7988 3260 7999
      3260 8000 3255 8022 3341 7984 3332 7974
      3324 7948 3314 7926
TIME...MOT...LOC 0416Z 270DEG 35KT 3343 7974 3253 8011

$$

JAQ
631 
WWUS52 KCHS 310434
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1134 PM EST WED JAN 30 2013

SCC015-019-310444-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-130131T0500Z/
CHARLESTON SC-BERKELEY SC-
1134 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BERKELEY AND EASTERN
CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 1134 PM EST...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

THUNDERSTORMS HAVE ENDED AND ADDITIONAL THUNDERSTORMS ARE NOT
ANTICIPATED. EXPECT IMPROVING CONDITIONS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3275 7986 3268 7988 3260 7999
      3260 8000 3255 8022 3341 7984 3332 7974
      3324 7948 3314 7926
TIME...MOT...LOC 0434Z 270DEG 35KT 3343 7953 3253 7990

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 10:23 PM EST, 34 minutes earlier.

Area forecast discussion, Jan 30, 10:23 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1023 PM EST WED JAN 30 2013

.SYNOPSIS...
BREEZY CONDITIONS WILL REMAIN OVER THE AREA BEFORE A COLD FRONT
PUSHES THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD
INTO THE REGION THURSDAY BEFORE A DRY COLD FRONT CROSSES ON
FRIDAY. MORE HIGH PRESSURE WILL MOVE IN FOR THE WEEKEND AND WILL
LINGER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHORTLY AFTER 03Z...A PENCIL THIN BAND OF LOW TOPPED FORCED
CONVECTION WITH NO LIGHTNING WAS PUNCHING THROUGH THE I-95 CORRIDOR.
ISOLATED REPORTS OF DAMAGING WINDS HAVE BEEN OCCURRING WITH REAR
INFLOW JETS AND BREAKS IN THE LINE THIS EVENING. VERY STRONG WINDS
NOTED AHEAD OF THE LINE WITH A GUST TO 42 KNOTS A SHORT WHILE AGO
AT THE CHARLESTON AIRPORT. THE LINE WILL CONTINUE TO SWEEP OFF THE
COAST BY MIDNIGHT TO 1 AM THEN DROPPING TEMPS AND SHIFTING WINDS
TO WEST IN THE WAKE OF THE COLD FRONT. WE HAVE MADE SOME MAJOR
TEMP ADJUSTMENTS AS READINGS ALREADY DOWN INTO THE 50S AT
STATESBORO... METTER...AND SYLVANIA PRIOR TO 10 PM. TORNADO WATCH
FOR OUR FAR WESTERN COUNTIES HAS BEEN CANCELLED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...THE EASTERN CONUS WILL REMAIN UNDER
THE INFLUENCE OF THE LONGWAVE TROUGH ALOFT AS THE COLD FRONT PUSHES
WELL OFFSHORE. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
ATTEMPT TO NOSE IN FROM THE SOUTHWEST DURING THE DAY BUT WILL
EVENTUALLY BE THWARTED BY A FAST MOVING COLD FRONT APPROACHING FROM
THE NORTHWEST. DEEP DRY AIR WILL MOVE IN THROUGH THE DAY LEAVING
SKIES SUNNY. GOOD COLD ADVECTION AND ELEVATED LOW LEVEL FLOW WILL
RESULT IN ANOTHER BREEZY DAY WITH GUSTS IN THE 25 MPH RANGE LATE
MORNING THROUGH THE AFTERNOON. TEMPS WILL BE MUCH COOLER WITH HIGHS
STRUGGLING TO REACH THE UPPER 50S AND LOWS FALLING INTO THE LOW TO
MID 30S.

FRIDAY THROUGH SATURDAY...THE LARGER SCALE LONGWAVE TROUGH WILL
CONTINUE OVER THE EASTERN CONUS WITH THE PRIMARY SHORTWAVE PASSING
BY TO THE NORTH ON FRIDAY. A DRY COLD FRONT WILL QUICKLY MOVE ACROSS
THE FORECAST AREA EARLY FRIDAY AND A LARGE AREA OF HIGH PRESSURE
WILL QUICKLY BUILD IN THROUGH SATURDAY. THE FRIDAY COLD FRONT WILL
BRING A REINFORCING SHOT OF COOL AIR RESULTING IN TEMPS IN THE UPPER
50S TO NEAR 60 EACH DAY. FRIDAY NIGHT WILL BE COLD AS GOOD
RADIATIONAL COOLING CONDITIONS SET UP...RESULTING IN LOWS IN THE MID
TO UPPER 20S AWAY FROM THE BEACHES. WITH THE PASSAGE OF THE FRONT ON
FRIDAY ANOTHER BREEZY LATE MORNING/AFTERNOON PERIOD IS EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL QUICKLY REBUILD BEHIND A DEPARTING SHORTWAVE
AND WEAK FRONT LATE SATURDAY INTO SUNDAY...THEN STEADILY SHIFT INTO
THE ATLANTIC BY MONDAY. YET ANOTHER SHORTWAVE WILL SLIP EASTWARD
WITHIN RATHER PROGRESSIVE FLOW ALOFT LATE MONDAY INTO
TUESDAY. THE ASSOCIATED WAVE OF LOW PRESSURE AND FRONT WILL LACK A
TAP INTO DEEP MOISTURE...THUS RAIN CHANCES WILL REMAIN BELOW 15
PERCENT. SINCE HIGH PRESSURE IS EXPECTED TO FOLLOW BEHIND THESE
FEATURES FOR MID WEEK...DRY WEATHER APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. HIGH TEMPERATURES WILL REACH THE LOWER 60S EACH
AFTERNOON...WITH LOWS FALLING INTO THE UPPER 30S TO AROUND 40
DEGREES.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A BAND OF SHOWERS WILL PASS THROUGH THE TERMINALS LATE THIS
EVENING AHEAD OF A WELL DEFINED FRONTAL PASSAGE WHICH SHOULD OCCUR
BETWEEN 05Z-07Z. THERE MAY BE A BRIEF PERIOD OF MVFR CONDITIONS
WITH THE PRE-FRONTAL SHOWERS BUT WE THINK THE MAIN STORY TONIGHT
WILL CONTINUE TO BE THE STRENGTH OF THE SURFACE WINDS. VERY STRONG
LOW LEVEL WIND FIELDS WILL MAINTAIN GUSTS OF 30-35 KT AT KCHS AND 25-30
KT AT KSAV THROUGH THIS EVENING. ONCE THE FRONT MOVES
THROUGH...WINDS ALOFT WILL DIMINISH BUT STRONG COLD AIR ADVECTION
WILL KEEP GUSTS AS HIGH AS 25-30 KT AT TIMES THROUGH MUCH OF
THURSDAY. DESPITE THE STRONG GUSTS AT THE SURFACE...A BRIEF PERIOD OF LOW
LEVEL WIND SHEAR HAS BEEN ADDED TO THE KCHS TAF FROM 03-07Z WITH
WINDS AT 2K FT OVER SOUTHEAST SOUTH CAROLINA EXPECTED TO INCREASE
TO AROUND 60 KT.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
CONDITIONS WILL DETERIORATE THIS EVENING AS A COLD FRONT DRAWS
CLOSER TO THE AREA AND THE PRESSURE GRADIENT STRENGTHENS OVER ALL
COASTAL WATERS. A COMPLEX MARINE FORECAST SCENARIO REMAINS THROUGH
TONIGHT WITH A COOL SHELF WATERS ALONG THE SOUTHEAST COAST. WINDS
WILL HAVE A TOUGH TIME MIXING DOWN WHERE SEA SURFACE TEMPS ARE IN
THE MID 50S BUT WILL HAVE AN EASIER TIME MIXING CLOSER TO THE GULF
STREAM WELL OFF THE GEORGIA COAST.

WITH THIS IN MIND...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR
NEARSHORE WATERS SOUTH OF CHARLESTON AND INTO SOUTHEAST GEORGIA.
THERE IS CONCERN ALONG THE LAND/SEA INTERFACE AND THE INTRACOASTAL
WATERS IN SOUTH CAROLINA THIS EVENING...THUS HAVE MAINTAINED GALE
WARNINGS FOR THE HARBOR AND THE CHARLESTON COUNTY WATERS. A GALE
WARNING WILL ALSO REMAIN IN EFFECT FOR WATERS BEYOND 20 NM IN
GEORGIA. WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS
1000 MB GEOSTROPHIC FLOW IS MAXIMIZED IN THE 50-55 KT RANGE. PERIODS
OF 35 KT WINDS ARE ANTICIPATED WHERE THE GALE WARNING IS IN EFFECT TONIGHT.
SEAS SHOULD BUILD TO 7-10 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM
OFF THE GEORGIA COAST. A PERIOD OF SHOWERS AND/OR THUNDERSTORMS
ARE POSSIBLE WITH A COLD FRONT PUSHING OVER THE WATERS LATE
TONIGHT. SOUTHERLY WINDS WILL THEN VEER AND BECOME WESTERLY AS A
COLD FRONT MOVES WELL INTO THE WESTERN ATLANTIC.

THURSDAY THROUGH MONDAY...MARINE CONDITIONS WILL REMAIN QUITE NASTY
IN THE WAKE OF THE DEPARTING COLD FRONT THROUGH MUCH OF THE DAY ON
THURSDAY. ALTHOUGH GUSTS TO GALE FORCE WILL LIKELY BE OVER...SOLID
SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE FOR ALL WATERS.
CONDITIONS WILL REMAIN ELEVATED NEAR SMALL CRAFT ADVISORY CRITERIA
THROUGH THURSDAY NIGHT BEFORE ANOTHER SURGE LATE THURSDAY
NIGHT/FRIDAY MORNING ASSOCIATED WITH A PASSING COLD FRONT. HIGH
PRESSURE WILL THEN BUILD DURING THE EARLY WEEKEND AND ALLOW
CONDITIONS TO FALL BELOW CRITERIA SATURDAY. YET ANOTHER DRY FRONT
COULD SUPPORT A BRIEF SURGE IN OFFSHORE FLOW SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR GAZ087-088-099>101-
     114>119-137>141.
SC...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST THURSDAY FOR AMZ352-354.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR AMZ330-350.
     GALE WARNING UNTIL 7 AM EST THURSDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BSH
LONG TERM...79
AVIATION...BSH/JAQ
MARINE...BSH/DPB/JAQ
Hazardous weather outlook, Jan 30, 10:57 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1057 PM EST WED JAN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-010400-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
1057 PM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ043>045-048>050-052-010400-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
1057 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...TORNADO WATCH 26 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-010400-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1057 PM EST WED JAN 30 2013

...TORNADO WATCH 26 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-010400-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1057 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...TORNADO WATCH 26 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ051-010400-
COASTAL JASPER-
1057 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-010400-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1057 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jan 30, 9:24 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     3 ESE METTER            32.38N  82.01W
01/30/2013                   CANDLER            GA   911 CALL CENTER

            TREE DOWN ON LAKE CHURCH ROAD.

&&

EVENT NUMBER CHS1300007

BDC
Local storm report, Jan 30, 9:49 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
949 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     LUDOWICI                31.71N  81.74W
01/30/2013                   LONG               GA   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT FROM THE LONG
            COUNTY FIRE DEPTARTMENT OF A TREE DOWN ON A CAR. NO
            INJURIES. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300008

BDC
Local storm report, Jan 30, 9:58 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     4 SSE EGYPT             32.42N  81.45W
01/30/2013                   EFFINGHAM          GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF TREES AND POWER
            LINES DOWN NEAR THE GRIFFIN LAKES AREA. TIME ESTIMATED
            BY RADAR.

&&

EVENT NUMBER CHS1300009

BDC
Local storm report, Jan 30, 10:15 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     LUDOWICI                31.71N  81.75W
01/30/2013                   LONG               GA   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT FROM THE LONG
            COUNTY FIRE DEPARTMENT OF A TREE ACROSS THE ROAD NEAR
            FAMILY DOLLAR. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300010

BDC
Local storm report, Jan 30, 10:30 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     2 W WALTERBORO          32.91N  80.70W
01/30/2013                   COLLETON           SC   911 CALL CENTER

            TREE DOWN ALONG INTERSTATE 95...NEAR MILE MARKER 54.

&&

EVENT NUMBER CHS1300011

BDC
Local storm report, Jan 30, 10:43 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     2 NE PINELAND           32.63N  81.13W
01/30/2013                   JASPER             SC   LAW ENFORCEMENT

            TREE DOWN NEAR THE PINELAND POST OFFICE. TIME ESTIMATED
            BY RADAR.

&&

EVENT NUMBER CHS1300012

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:47 PM ESTSevere Thunderstorm WarningCHSAllendale58 min
Jan 30, 9:15 PM ESTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton, Jasper60 min
Jan 30, 10:08 PM ESTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper52 min
Jan 30, 10:23 PM ESTSpecial Marine WarningCHS97 min
Jan 31, 12:57 AM ESTLake Wind AdvisoryCHSBerkeley38 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.